MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number NGP680300
Medical Device Problem Codes Computer Software Problem (1112); Fire (1245); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: requested information and it was not provided.Section d6a: if implanted, give date: not applicable, as the system is not an implantable device.Section d6b: if explanted, give date: not applicable, as the system is not an implantable device.Device evaluation: the phaco system was evaluated by a field service engineer (fse) and replaced the base charge control panel.The system is performing to specifications.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported that their whitestar signature system emitted smoke and shut down mid case.System restarted itself and displayed error codes.No patient injury and procedure was completed with backup system.No further information provided.
 
Additional Manufacturer Narrative
Corrected data - section h4, device manufacture date, mar 16, 2011.Section h10, additional data - through follow up it was determined that the machine started smoking before it came in contact with the patient.It was sequestered before it had patient contact.No further information provided.Section h6, component code - 765 - controller, 3032 - battery charger.Section h6, investigation findings, 180 - mechanical problem identified.Section h6, type of investigation, 3331 - analysis of production records, 4109 - historical data analysis.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17671285
Report Number3012236936-2023-02243
Device Sequence Number6228871
Product Code HQC
UDI-Device Identifier05050474534476
UDI-Public(01)05050474534476
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNGP680300
Device Catalogue NumberNGP680300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown